MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number MPPS
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 02/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint for the reported adverse event was received at motion concepts on 12-feb-2020.The subject modular power standing (mps) system was shipped to from motion concepts to medbloc inc.(distributor) on 22-jan-2020 and was subsequently shipped the dealer (after the fall).Following the incident with mr.Tanner (end user), the mps system remained with the dealer.In lieu of having the mps system returned to motion concepts for investigation, it was agreed to send a seating system specialist, phillip mott, to inspect and assess the mps system at the dealer.The subject mps system was inspected by phillip mott.Following his inspection, phillip mott reported that the dealer had adjusted (lowered) the back from its original set-up position.The dealer stated that this adjustment was made after the alleged incident.The recommended back gap for our mps systems (as stated on the motion concepts order form) is 8".Upon inspection of the mps system at the dealer, the measured gap between the back pan and the seat pan measured 5.5".It was also indicated during the inspection that the end user wished to lower the back height even further as well as shorten the seat depth.Both these adjustments would not be recommended as this would compromise the proper function of the mps system and increase the potential for pinching at the gap between the back pan and the seat pan.It was also noted that a third-party seat cushion was installed on the subject mps system measuring approximately 2-3" in thickness.It was reported that the end user did not have any knowledge of this abrasion until it was noticed by his wife at a later time.During a visit to their family doctor, the doctor indicated that the abrasion may have been caused by a pinch.From this conversation, it was inferred that the abrasion may have been caused by the subject wheelchair.At this time, based on the mix of information we have received from the seating system specialist, the dealer and the end user, we are not able to isolate the root cause of the issue.Motion concepts is continuing to investigate this incident in order to ascertain the root cause.Once we receive more information a follow up report will be submitted to fda regarding this adverse event.
 
Event or Problem Description
On 12-feb-2020, motion concepts was notified by medbloc (motion concepts importer) that one of their dealers (after the fall) was notified of an incident that took place on (b)(6) 2020.As per the dealer, the patient's wife discovered that, there was an abrasion on the patient's back and informed it to their family doctor on (b)(6) 2020, who enquired whether there was any day-to-day changes on patients life.The doctor suggested that the abrasion could have caused by a pinch.As the patient received his new wheelchair recently, the patient's wife thinks that the pinch might have been caused when the patient was trying the wheelchair, to which the doctor agreed it was possible.She asked for a seating specialist to inspect the wheelchair before the patient start using it again.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1-12
concord, ontario L4K3C 1
CA  L4K3C1
MDR Report Key9825488
Report Number9615350-2020-00001
Device Sequence Number1538382
Product Code ITI
UDI-Device Identifier00754014711444
UDI-Public00754014711444
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191376
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberMPPS
Device Catalogue NumberMPSS
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight86